Alert archive / Illinois / Flash Flood Warnings in 2011
Flash Flood Warning 3, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at May 22, 2011, 4:31 PM CDT for Livingston County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2011, 4:31 PM CDT (21:31 UTC)
- Expired
- May 22, 2011, 7:20 PM CDT
- In force
- 3 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Livingston County, IL
The radar
The Lincoln radar (KILX), 92 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
390
WGUS53 KLOT 222131
FFWLOT
ILC105-230330-
/O.NEW.KLOT.FF.W.0003.110522T2131Z-110523T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
431 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 1030 PM CDT
* AT 425 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLOODING OF
SEVERAL STREETS NEAR PONTIAC WITH A FEW STREETS COMPLETELY COVERED
IN FLOWING WATER. THIS IS DUE TO HEAVY RAINFALL OF AROUND TWO
INCHES FALLING OVER THE LAST COUPLE OF HOURS
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE TO CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...PONTIAC...FLANAGAN AND ODELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4075 8894 4088 8893 4109 8842 4087 8827
4075 8868 4075 8893
$$
RODRIGUEZ3 follow-up statements
869
WGUS73 KLOT 222230
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
530 PM CDT SUN MAY 22 2011
ILC105-230330-
/O.CON.KLOT.FF.W.0003.000000T0000Z-110523T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON IL-
530 PM CDT SUN MAY 22 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL LIVINGSTON
COUNTY UNTIL 1030 PM CDT...
AT 524 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET
FLOODING ONGOING IN SAUNEMIN...WITH STREET FLOODING ALSO STILL
OCCURRING NEAR PONTIAC.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE TO CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...PONTIAC...FLANAGAN AND ODELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4075 8894 4088 8893 4109 8842 4087 8827
4075 8868 4075 8893
$$
RODRIGUEZ563
WGUS73 KLOT 222344
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
644 PM CDT SUN MAY 22 2011
ILC105-230330-
/O.CON.KLOT.FF.W.0003.000000T0000Z-110523T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON IL-
644 PM CDT SUN MAY 22 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL LIVINGSTON
COUNTY UNTIL 1030 PM CDT...
AT 642 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET
FLOODING ONGOING IN SAUNEMIN...WITH STREET FLOODING ALSO STILL
OCCURRING NEAR PONTIAC.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PONTIAC...
FLANAGAN AND ODELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4075 8894 4088 8893 4109 8842 4087 8827
4075 8868 4075 8893
$$
RODRIGUEZ601
WGUS73 KLOT 230020
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
720 PM CDT SUN MAY 22 2011
ILC105-230035-
/O.CAN.KLOT.FF.W.0003.000000T0000Z-110523T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON IL-
720 PM CDT SUN MAY 22 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL LIVINGSTON
COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4075 8894 4088 8893 4109 8842 4087 8827
4075 8868 4075 8893
$$
RODRIGUEZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at May 22, 3:28 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 22, 3:28 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 328 PM CDT SUN MAY 22 2011 .MESOSCALE DISCUSSION... 205 PM CDT AS THE ATMOSPHERE CONTINUES TO QUICKLY DESTABILIZE EARLY THIS AFTERNOON...THUNDERSTORMS CAN BE SEEN DEVELOPING ALONG A REMNANT BOUNDARY/GRAVITY WAVE PROPAGATING EAST ACROSS PORTIONS OF CENTRAL ILLINOIS. WITH CU RAPIDLY DEVELOPING AND LATEST GUIDANCE INDICATING THAT THE ATMOSPHERE HAS BECOME MODERATELY TO STRONGLY UNSTABLE ACROSS CENTRAL ILLINOIS...ITS QUITE POSSIBLE THAT THERE COULD BE UPSCALE THUNDERSTORM GROWTH INTO THE SOUTHERN PORTIONS OF THE CWA...WHICH WOULD INCLUDE AREAS SOUTH OF INTERSTATE 80. THIS IS OUT AHEAD OF MAIN THUNDERSTORM DEVELOPMENT STILL ONGOING ACROSS FAR WESTERN ILLINOIS AND EASTERN IOWA. STILL MONITORING THE OVERALL SEVERE THREAT EARLY THIS AFTERNOON ACROSS THIS AREA...AS THEIR IS ALMOST A RACE BETWEEN THIS GRAVITY WAVE PUSHING EAST AND DESTABILIZATION OF THE ATMOSPHERE. EITHER WAY...THUNDERSTORMS TO PUSH EAST EARLY THIS AFTERNOON ALONG AND SOUTH OF INTERSTATE 80 WITH DAMAGING WINDS AND HAIL THE MAIN THREATS...WITH THE TORNADO THREAT ISOLATED AT THIS TIME AS FLOW REMAINS WEAKER AND MORE UNIDIRECTIONAL...WITH HIGH DEWPOINT DEPRESSIONS IN PLACE. STILL ANTICIPATE THUNDERSTORM DEVELOPMENT OFF TO THE WEST TO CONTINUE TODAY WITH BETTER CHANCES FOR WIDESPREAD COVERAGE INTO LATE AFTERNOON AND EVENING. TORNADO THREAT COULD STILL POSSIBLY INCREASE THIS AFTERNOON INTO THE EVENING AS LOW LEVEL MOISTURE INCREASES AND LLJ RAMPS UP. RODRIGUEZ && .DISCUSSION... 326 PM CDT CURRENT SATELLITE TRENDS/SFC OBSERVATIONS SHOW HIGHER DEW POINT AIR CONTINUING TO ADVECT RAPIDLY NWD ACROSS AREA. SURFACE DEW POINTS IN MID-UPPER 60S WILL OVERSPREAD THE REMAINDER OF NRN IL...AS REGION OF STEEPER MID LEVEL LAPSE RATES SHIFT EWD ACROSS REGION WITH THE PROGRESSION OF THE UPPER LOW CENTER OVER SRN MN. THIS WILL ALLOW THE AIR MASS OVER THE ENTIRE FORECAST AREA TO BECOME VERY UNSTABLE HEADING INTO THIS EVENING. THEREFORE...WILL MAKE LITTLE CHANGE TO FORECAST POPS...KEEPING LIKELY PROBABILITIES OF THUNDER THROUGH AT LEAST 06Z OVER WRN CWA...AND OVERNIGHT ACROSS NWRN INDIANA. SATELLITE IMAGERY ALSO SHOWS TWO AREAS OF VIGOROUS THUNDERSTORM DEVELOPMENT. THE LEADING AREA HAS BLOSSOMED ALONG A GRAVITY WAVE FROM JUST WEST OF STL TO NEAR PONTIAC. ANVIL GROWTH AND CLOUD TOP TEXTURE SUGGEST THE STORM OVER LIVINGSTON COUNTY IS VERY INTENSE. THE NORTHEAST TERMINUS OF THIS LINE HAS SHOWN SOME INCREASED CUMULUS GROWTH...BUT AT THE MOMENT RELATIVELY LOW DEW POINTS ARE LIMITING DEVELOPMENT OVER CHICAGO. THIS AREA OF STORMS IS EXPECTED TO CONTINUE TO INCREASE IN COVERAGE ACROSS NERN/EAST CENTRAL IL INTO NWRN INDIANA. ANOTHER AREA OF STORMS IS FORMING A LINE FROM SERN KS...THROUGH ERN IA AND INTO WRN WI/EAST CENTRAL MN. THIS LINE IS EXPECTED TO FORM INTO A SQUALL LINE THIS EVENING...THEN ADVANCE ACROSS THE AREA DURING THE COURSE OF THE EVENING. WILL BEGIN TO LOWER POPS BACK INTO CHC CATEGORY FROM WEST TO EAST AFTER 06Z. ON MONDAY...CHANCES OF ADDITIONAL SHOWER/THUNDERSTORM DEVELOPMENT ARE LOOKING MORE PROBABLE. DIURNAL HEATING IS FORECAST TO ALLOW SFC TEMPS TO INCREASE TO AROUND 80...AS REMNANT UPPER LEVEL COLD POOL ASSD WITH WEAKENING UPPER CIRCULATION OVER THE NRN GREAT LAKES ALLOWS FOR RATHER STEEP LAPSE RATES TO DEVELOP BY AFTERNOON. FOR NOW WILL GO WITH INHERITED CHC POPS...BUT SUSPECT THAT COVERAGE...ESPECIALLY OVER FAR NRN IL...WILL BECOME GREAT ENOUGH TO BUMP UP TO AT LEAST LIKELY CAT BY 18Z. THIS ACTIVITY WILL DIMINISH WITH APPROACH OF SUNSET...AND AS AREA COMES UNDER SUBSIDENT REGION IN THE WAKE OF DEPARTING SHORT WAVE. MONDAY NIGHT...A COLD FRONT WILL BE DROPPING SWD ACROSS THE WESTERN GREAT LAKES REGION. AS WINDS TURN NE LATE MONDAY NIGHT...AND INCREASE IN SPEED ON TUESDAY...CHILLY AIR OFF THE LAKES WILL ACCOUNT FOR ABOUT A 25 DEGREE 24-HOUR DROP IN TEMPS IN SOME AREAS...THUS WILL MAINTAIN "MUCH COOLER" TERMINOLOGY IN FORECAST. TUESDAY IS EXPECTED TO BE CLOUDY AND COOL...BUT DRY AS AREA COMES UNDER RIDGING BOTH SFC AND ALOFT. BY LATE TUESDAY NIGHT...POPS TO BEGIN TO INCREASE AGAIN FROM S-N AS ZONE OF INCREASING THETA-E CONVERGENCE DEVELOPS IN RESPONSE TO STRENGTHENING LOW LEVEL JET AHEAD OF THE NEXT SOUTHERN PLAINS LOW. THIS NEXT SYSTEM IS THEN TO PASS JUST SOUTH OF THE FORECAST AREA WED-WED NIGHT. GUIDANCE FAIRLY CONSISTENT IN DEVELOPING A STRONG FRONTOGENETIC ZONE FROM ERN KS...NEWD TO SRN LOWER MI. IN ADDITION TO A HIGH PRECIPITATION THREAT...TEMPERATURES WILL LIKELY VARY BY AT LEAST 20 DEG ACROSS THE REGION ON WEDNESDAY. PRECIPITATION THREAT WILL SLOWLY DIMINISH THURSDAY INTO THURSDAY EVENING AS THIS SYSTEM HEADS EAST. EXTENDED PERIOD...AFTER A COOL PERIOD FRIDAY...INCREASING SLY-SWLY FLOW NEXT WEEKEND...AS SFC HIGH HEADS TO EAST OF REGION...AND WITH UPPER LEVEL HEIGHTS FORECAST TO UNDERGO SIGNIFICANT RISES...MEMORIAL DAY WEEKEND MAY ACTUALLY TURN RATHER SUMMERLIKE. MERZLOCK && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 18Z... * TIMING AND COVERAGE OF THUNDERSTORMS THIS AFTERNOON AND EVENING * OUTFLOW AND WIND SHIFT TIMING AHEAD OF ANTICIPATED THUNDERSTORM SQUALL LINE THIS EVENING * POTENTIAL FOR DAMAGING WIND GUSTS AND LARGE HAIL WITH SOME STORMS ED F //DISCUSSION...UPDATED 18Z... PUSH OF WARM MOIST AREA CONTINUES TO SURGE NORTHWARD INTO CHICAGO AIRSPACE THIS AFTERNOON COURTSEY OF 40 KT LOW LEVEL (5K FT) JET STREAK AHEAD OF THE UPPER LEVEL LOW OVER MINNESOTA. AIRMASS WILL CONTINUE TO DESTABILIZE AND WITH SUCH EXPECT TSTMS TO DEVELOP ALONG OUTFLOW BOUNDARIES FROM EARLIER THUNDERSTORMS AND IN ADVANCE OF DIFFUSE WARM FRONT ACROSS THE AREA. ONE SUCH BOUNDARY APPARENT ON GOES VIS IMAGERY FROM NEAR PIA SW TO COU. EXPECT TSTMS TO DEVELOP IN THE VICINITY OF THE TERMINALS AS EARLY AS 20-21Z WITH BEST PROBABILITY AND CONFIDENCE IN THUNDERSTORMS AT THE TERMINALS COMING WITH A SQUALL LINE EXPECTED TO COALESCE AS A RESULT OF MULTICELL CLUSTERS EARLY THIS EVENING. TORNADO WATCH TO THE WEST OF CHICAGO MAY NEED TO BE EXTENDED EASTWARD LATER... PLEASE MONITOR LATER FORECASTS. ED F //ORD AND MDW CONFIDENCE...UPDATED 18Z... * HIGH CONFIDENCE IN THUNDERSTORMS DEVELOPING THIS AFTERNOON AND EVENING * LOW CONFIDENCE IN TIMING AND COVERAGE OF THUNDERSTORMS THIS AFTERNOON * MEDIUM CONFIDENCE IN EXPECTATION FOR A SQUALL LINE TO PLOW ACROSS THE AREA THIS EVENING * LOW CONFIDENCE THAT DAMAGING WINDS OR LARGE HAIL MAY IMPACT TERMINALS - PLEASE MONITOR FOR LATER WARNINGS ED F //OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z... MONDAY NIGHT...VFR. OCNL SHRA ISO TSRA W/MVFR CIGS. TUESDAY THROUGH THURSDAY...VFR. OCNL MVFR WITH PERIODIC SHRA/TSRA. FRIDAY...VFR. SATURDAY...VFR TRENDING MVFR WITH SHRA. BEACHLER && .MARINE... 300 AM CDT MARINE FORECAST CHALLENGES RESIDE IN TWO PARTS. THE FIRST IS IN REGARDS TO INTENSITY OF FOG. THE SECOND CHALLENGE IS IN REGARDS TO WAVE HEIGHTS DUE TO A SOUTHERLY FLOW ADVECTING WARM/MOIST AIRMASS OVER A COOLER LAKE SURFACE. DISORGANIZED LOW PRESSURE REMAINS CENTERED OVER THE DAKOTAS THIS MORNING...HOWEVER GUIDANCE SUGGESTS THIS LOW WILL CONSOLIDATE INTO A MORE ROBUST LOW PRESSURE SYSTEM AND STEADILY LIFT NORTHEAST TOWARDS THE GREAT LAKES REGION TONIGHT. LOW PRESSURE WILL THEN PUSH NORTHEAST OF THE GREAT LAKES MONDAY. A TRAILING FRONTAL BOUNDARY WILL SWEEP FROM WEST TO EAST ACROSS THE REGION MONDAY...BECOMING WEST TO EAST ORIENTED JUST SOUTH OF LAKE MICHIGAN TUESDAY. THEN HIGH PRESSURE BUILDS INTO ONTARIO...PROVIDING FAVORABLE CONDITIONS FOR BUILDING WAVES FOR THE SOUTH/SOUTHWEST PORTIONS OF THE LAKE MIDWEEK. SATELLITE IMAGERY INDICATES PATCHY FOG OVER THE CENTRAL/NORTHERN PORTIONS OF LAKE MICHIGAN. WITH WARMER LAKE TEMPERATURES IN THE SHALLOW SOUTHERN SECTIONS FOG INTENSITY SHOULD REMAIN MINIMAL EARLY THIS MORNING. SHIP OBSERVATIONS EARLY THIS MORNING SUGGESTED VSBYS WERE AROUND ONE HALF NAUTICAL MILE. EXPECT SHORTLY AFTER DAYBREAK STRONGER WIND GRADIENT SHOULD AID IN PUSHING THE FOG FURTHER NORTH. ONCE FOG DISSIPATES THE CONCERN FOR BREEZY CONDITIONS INCREASES...HOWEVER WIND GUSTS WILL REMAIN BELOW SMALL CRAFT CONDITIONS FOR THE NEARSHORE WATERS AS WARM AIR SLIDING OVER THE COLD LAKE WILL LIMIT GUSTS AND WAVE BUILDING TODAY/TONIGHT. BEACHLER && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, May 22, 4:26 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 426 PM CDT SUN MAY 22 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 232130- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 426 PM CDT SUN MAY 22 2011 /526 PM EDT SUN MAY 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. * WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME OF WHICH MAY PRODUCE: VERY LARGE HAIL. DAMAGING WINDS. A FEW TORNADOES. * AREAS AFFECTED AND TIMING: A LINE OF SEVERE THUNDERSTORMS FROM SOUTHERN LAKE MICHIGAN...SOUTHWEST ALONG INTERSTATE 57 THROUGH FORD COUNTY...WILL CONTINUE NORTHEAST ACROSS EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA THROUGH 6 PM CDT THIS EVENING. A SECOND LINE OF STORMS...NOW APPROACHING THE MISSISSIPPI RIVER...WILL BE REACHING AREAS WEST OF INTERSTATE 39 AFTER 7 PM CDT...AND WILL REACH THE CHICAGO AREA AFTER 9 PM CDT. * DISCUSSION: LOW PRESSURE CENTERED OVER CENTRAL MINNESOTA WILL CONTINUE TO LIFT NORTHEAST ACROSS NORTHWEST WISCONSIN TONIGHT. AS IT DOES SO...A POOL OF VERY UNSTABLE AIR AHEAD OF THIS SYSTEM WILL CONTINUE TO STREAM NORTHWARD ACROSS THE OUTLOOK AREA. MEANWHILE...A 70 KT MID LEVEL JET MAX WILL PUNCH ACROSS THE UPPER MISSISSIPPI VALLEY. WIND PROFILES SUGGEST THAT SOME DISCRETE STORMS THAT FORM THROUGH EARLY THIS EVENING WILL LIKELY BECOME SUPERCELLULAR...WITH A POTENTIAL FOR A FEW TORNADOES AND VERY LARGE HAIL. THIS IS MOST LIKELY FROM EASTERN IOWA AND FAR NORTHEAST MISSOURI...NORTHEASTWARD ACROSS ADJACENT AREAS OF WISCONSIN...AND WESTERN THROUGH NORTH CENTRAL ILLINOIS. DURING THE EVENING HOURS...THESE STORMS ARE EXPECTED TO EVOLVE INTO A SQUALL LINE AT THE NOSE OF THE MID LEVEL JET MAX. THIS WILL SUPPORT BOWING STRUCTURES WITHIN THIS LINE...WITH THE PRIMARY SEVERE THREAT SHIFTING MORE TO A DAMAGING STRAIGHT LINE WIND EVENT ACROSS NORTHEAST ILLINOIS AND NORTHWEST INDIANA THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS MONDAY INTO MONDAY NIGHT. THUNDERSTORMS ARE LIKELY ACROSS THE AREA WEDNESDAY INTO WEDNESDAY NIGHT. A CHANCE OF THUNDERSTORMS WILL REMAIN FROM EAST CENTRAL ILLINOIS ACROSS NORTHWEST INDIANA ON THURSDAY. PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA WILL REMAIN IN FLOOD MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THROUGH THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-232130- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 426 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS EVENING. SOME STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL...INTENSE LIGHTNING...AND WIND GUSTS IN EXCESS OF 50 KT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO MONDAY NIGHT. THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT...WITH A SLIGHT CHANCE OF THUNDERSTORMS LINGERING INTO THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-232130- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 426 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING. SOME STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL...INTENSE LIGHTNING...AND WIND GUSTS IN EXCESS OF 50 KT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT ON SOUTHERN LAKE MICHIGAN WITH A CHANCE OF THUNDERSTORMS CENTRAL SECTIONS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MERZLOCK
In the hours before
Local storm report, May 22, 3:59 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
359 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL 1 S BEECHER 41.33N 87.61W
05/22/2011 E1.75 INCH WILL IL STORM CHASER
TRAVELING SOUTHWARD ON IL-1
&&
60Local storm report, May 22, 4:09 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
409 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL CHICAGO 41.88N 87.63W
05/22/2011 E0.50 INCH COOK IL PUBLIC
DIME TO PEA SIXED HAIL. FAR WEST SIDE. CUMBERLAND AND
IRVING PARK RD.
&&
60Local storm report, May 22, 4:10 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
410 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND GST PONTIAC 40.88N 88.64W
05/22/2011 M60.00 MPH LIVINGSTON IL TRAINED SPOTTER
ALSO REPORTED NICKEL SIZE HAIL.
0303 PM HAIL ARLINGTON HEIGHTS 42.09N 87.98W
05/22/2011 E0.50 INCH COOK IL EMERGENCY MNGR
DIME SIZED HAIL AT ARLINGTON HEIGHTS RD AND GOLF RD
0305 PM HAIL 1 NW VILLA PARK 41.90N 87.99W
05/22/2011 E0.25 INCH DUPAGE IL TRAINED SPOTTER
PEA SIZE HAIL. COCORAHS OBSERVER.
0306 PM HAIL LOMBARD 41.87N 88.01W
05/22/2011 E0.75 INCH DUPAGE IL TRAINED SPOTTER
PENNY SIZED HAIL
0307 PM HAIL ARLINGTON HEIGHTS 42.09N 87.98W
05/22/2011 E1.00 INCH COOK IL TRAINED SPOTTER
E SEEGARS RD
0310 PM HAIL LOMBARD 41.87N 88.01W
05/22/2011 E1.00 INCH DUPAGE IL TRAINED SPOTTER
W MADISON ST
0318 PM TSTM WND GST FORREST 40.75N 88.41W
05/22/2011 M60.00 MPH LIVINGSTON IL TRAINED SPOTTER
POWER WENT OUT
0320 PM HAIL RIVERWOODS 42.17N 87.90W
05/22/2011 E0.25 INCH LAKE IL TRAINED SPOTTER
1/4 IN TO 3/8 IN HAIL. COCORAHS OBSERVER.
0326 PM HAIL 5 W BOURBONNAIS 41.16N 87.98W
05/22/2011 E0.25 INCH KANKAKEE IL AMATEUR RADIO
3000 N AND 5000 W
0326 PM HAIL 2 NW MELROSE PARK 41.92N 87.89W
05/22/2011 E0.25 INCH COOK IL TRAINED SPOTTER
1/4 INCH TO 3/8 INCH
0335 PM HAIL OLYMPIA FIELDS 41.52N 87.69W
05/22/2011 E0.50 INCH COOK IL AMATEUR RADIO
DIME SIZED HAIL AT VOLLMER AND GOVERNORS HWY.
0339 PM HAIL BRADLEY 41.15N 87.86W
05/22/2011 M0.50 INCH KANKAKEE IL TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL REPORTED AT RT. 50 AND NORTH
STREET.
0339 PM HAIL NORTH CHICAGO 42.32N 87.86W
05/22/2011 E0.75 INCH LAKE IL TRAINED SPOTTER
1/2 IN TO 3/4 IN HAIL AT 5TH AND SHERIDAN.
0340 PM HAIL KANKAKEE 41.12N 87.86W
05/22/2011 E0.50 INCH KANKAKEE IL TRAINED SPOTTER
CURTIS AND GRACE
0340 PM HAIL CHICAGO 41.88N 87.63W
05/22/2011 E1.00 INCH COOK IL TRAINED SPOTTER
3/4 IN TO 1 INCH HAIL. 59TH AND HALSTEAD. LASTED AROUND 8
MINUTES.
0345 PM HAIL CHICAGO 41.88N 87.63W
05/22/2011 E0.50 INCH COOK IL PUBLIC
DIME TO PEA SIXED HAIL. FAR WEST SIDE. CUMBERLAND AND
IRVING PARK RD.
0353 PM HAIL 2 S BEECHER 41.32N 87.61W
05/22/2011 E1.25 INCH WILL IL TRAINED SPOTTER
2 MILES S OF BEECHER ON IL-1.
0356 PM HAIL 1 S BEECHER 41.33N 87.61W
05/22/2011 E1.75 INCH WILL IL STORM CHASER
TRAVELING SOUTHWARD ON IL-1
&&
60Local storm report, May 22, 4:18 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
418 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL BEECHER 41.35N 87.61W
05/22/2011 E1.25 INCH WILL IL EMERGENCY MNGR
QUARTER TO HALF DOLLER SIZED HAIL AT ASHLAND RD AND
PEOTONE-BEECHER RD. HOSE FIRE STARTED BY LIGHTNING.
&&
60Local storm report, May 22, 4:19 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
419 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL BEECHER 41.35N 87.61W
05/22/2011 E1.25 INCH WILL IL EMERGENCY MNGR
QUARTER TO HALF DOLLER SIZED HAIL AT ASHLAND RD AND
PEOTONE-BEECHER RD. HOUSE FIRE STARTED BY LIGHTNING.
&&
60Local storm report, May 22, 4:31 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
431 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL CEDAR LAKE 41.37N 87.44W
05/22/2011 E0.25 INCH LAKE IN EMERGENCY MNGR
0355 PM HAIL CHICAGO 41.88N 87.63W
05/22/2011 E0.25 INCH COOK IL AMATEUR RADIO
HAIL, 2 TO 2 1/2 INCHES IN DEPTH, COVERING THE GROUND.
0400 PM HEAVY RAIN PONTIAC 40.88N 88.64W
05/22/2011 E1.12 INCH LIVINGSTON IL TRAINED SPOTTER
RAINFALL IN 30 MINUTES. WATER OVERFLOWING MANY STREETS.
NICKEL TO QUARTER SIZE HAIL OCCURRED EARLIER. COCORAHS
OBSERVER.
&&
60The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:01 AM CDT | Marine Dense Fog Advisory | LOT | 3 hr | |
| May 22, 2:26 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Livingston | 34 min |
| May 22, 3:00 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Grundy, Iroquois, Kankakee, Livingston | 60 min |
| May 22, 3:08 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 67 min |
| May 22, 3:12 PM CDT | Special Marine Warning | LOT | 63 min | |
| May 22, 3:16 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Lake | 19 min |
| May 22, 3:21 PM CDT | Special Marine Warning | LOT | 114 min | |
| May 22, 3:21 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 54 min |
| May 22, 3:23 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 38 min |
| May 22, 3:27 PM CDT | Special Marine Warning | LOT | 2 hr | |
| May 22, 3:28 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee, Livingston | 77 min |
| May 22, 4:12 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 78 min |
| May 22, 4:22 PM CDT | Areal Flood Advisory | LOT | Kankakee, Will | 3 hr |
| May 22, 4:38 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois | 67 min |
| May 22, 4:47 PM CDT | Flash Flood Warning | LOT | Ford, Iroquois | 5 hr |
| May 22, 4:47 PM CDT | Special Weather Statement | LOT | Winnebago | 28 min |
| May 22, 4:51 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 39 min |
| May 22, 5:08 PM CDT | Flash Flood Warning | LOT | Iroquois, Kankakee | 4 hr |
| May 22, 5:13 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Ogle, Winnebago | 47 min |
| May 22, 5:51 PM CDT | Severe Thunderstorm Warning | LOT | Ogle, Winnebago | 25 min |
| May 22, 6:18 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Lee, Ogle, Winnebago | 50 min |
| May 22, 6:37 PM CDT | Tornado Warning | LOT | Boone, DeKalb, Ogle, Winnebago | 38 min |
| May 22, 6:54 PM CDT | Tornado Warning | LOT | Boone, DeKalb, McHenry | 51 min |
| May 22, 6:56 PM CDT | Special Marine Warning | LOT | 2 hr |
Nearby
Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.